Drought, Angelina
- When
- November 1, 12:00 AM CST to November 6, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across parts of East and Northeast Texas through early November. This was in response to a flash drought that resulted from an exceptionally hot and dry period during late summer, beginning in August with well below normal rainfall and an extended period of upper 90s to triple-digit high temperatures.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued across parts of East and Northeast Texas through early November. This was in response to a flash drought that resulted from an exceptionally hot and dry period during late summer, beginning in August with well below normal rainfall and an extended period of upper 90s to triple-digit high temperatures. The total rainfall amounts during this late summer period into early fall were only near 25% of normal or less before more appreciable rainfall occurred later in November. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers through the early part of November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 11:56 PM CST, 4 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1256 AM CDT Fri Nov 1 2024 ...New AVIATION... .UPDATE... Issued at 909 PM CDT Thu Oct 31 2024 A frontal boundary is currently lingering along a line from Beaumont to Alexandria to Monroe. The ArkLaTex remains precip free this evening but conditions could change overnight as low-level moisture advects northward above the shallow cold pool behind the front and instability increases due to a lingering 700 mb weakness. The combination of these two events could generate scattered showers and isolated thunderstorms mainly across north Louisiana and Deep East Texas. Additionally, stratocu to advect north across the entire ArkLaTex overnight providing mostly cloudy skies areawide. Current forecast remains on track, no update needed at this time. /05/ && .SHORT TERM... (This evening through Friday Night) Issued at 244 PM CDT Thu Oct 31 2024 Cold front progression is beginning to slow as the boundary is bisecting the region, generally extending from near Magnolia, AR to Shreveport and farther SW near Nacogdoches and Lufkin, TX. The drier air still lags somewhat behind the front and associated line of convection still advancing across our SE zones this afternoon. Don't expect much additional progress of the boundary as it begins to stall out very near its current location, maintaining chances for additional showers and thunderstorms through this evening in areas where convection is currently ongoing. However, coverage and intensity will likely begin to slacken such that outdoor Halloween festivities should not be a total washout. Farther NW, the majority of the region should remain mostly dry where rainfall has already come to an end so trick-or-treating shouldn't be too scary from a weather perspective. With the front becoming stationary later tonight, low temperatures will range quite a bit from NW to SW with mid and upper 50s north through 60s farther south. As we move ahead to Friday, expect an uptick in convection once again as heating will combine with the stalled boundary to generate more showers and thunderstorms. This will mainly be for areas south of the I-30 corridor where the front will be oriented. High temperatures will generally range through the 70s to near 80 degrees while overnight lows will drop back into the upper 50s through the 60s on Friday night with some lingering convection possible. /19/ && .LONG TERM... (Saturday through next Wednesday) Issued at 244 PM CDT Thu Oct 31 2024 SW flow aloft will really begin to ramp up into the weekend well in advance of our next major trough entering the west coast by early Saturday. Disturbances ahead of the trough will provide for increasing rain chances once again on Saturday afternoon and then by late Sunday into Sunday night as the upper trough shifts into the Four-Corners region. As the trough pivots farther east into the Rockies by early next week, the threat of severe weather may begin to creep closer to our region beginning late Monday through Monday night. This will coincide will the trough and associated cold front ejecting out across the Plains and eventually into our Four-State region after midnight through the pre-dawn hours on Tuesday. For now, SPC has highlighted a Slight Risk across extreme NW zones for this Day 5 timeframe. This threat will continue to be closely watched over the coming days. The good news is more beneficial rainfall is in the forecast given the recently expansive drought conditions. Dry weather may return by Wednesday, depending on whether the front completely clears the region which remains a bit uncertain at this time. /19/ && .AVIATION... (06Z TAFS) Issued at 1235 AM CDT Fri Nov 1 2024 For the 01/06Z TAF update, a nearby frontal boundary will maintain MVFR/IFR cloud cover across most of the airspace from now through at least 01/21Z. As the frontal boundary slowly lingers across the area, a medium chance of MVFR cigs remains across the southern airspace with any VCSH that develops. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 67 82 68 / 30 30 50 30 MLU 78 65 82 63 / 30 30 20 10 DEQ 72 58 73 62 / 10 30 80 70 TXK 73 62 78 66 / 10 20 70 50 ELD 73 59 80 62 / 10 20 40 20 TYR 77 67 79 68 / 20 40 70 40 GGG 76 65 80 66 / 30 30 70 40 LFK 81 68 82 67 / 40 30 60 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...05 LONG TERM....19 AVIATION...16
Hazardous Weather Outlook National Weather Service Shreveport LA 505 AM CDT Thu Oct 31 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 505 AM CDT Thu Oct 31 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms are likely today as a cold front moves into the region. Can't rule out an isolated strong to severe thunderstorm, but widespread severe weather is not expected at this time. We should see drier conditions in wake of the front this evening for at least the northwestern half of the region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rain chances will continue through the end of the work week, into the upcoming weekend, and into early next week. At this time, strong to severe thunderstorms do not appear likely over the weekend. However, another cool front will move into the region late Monday into Tuesday of next week, bringing another chance of strong to severe thunderstorms over portions of the region. Temperatures will remain mostly above normal through the extended period despite the clouds and rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 20
The national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, November 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1222967, 1222968, 1222969, 1222970, 1222971, 1222972, 1222973, 1222974, 1222975, 1222976, 1222977, 1222978, 1222979, 1222980, 1222981, 1222982, 1222983.